Descent in algebraic -theory and a conjecture of Ausoni–Rognes

  • Dustin Clausen

    University of Copenhagen, Denmark
  • Akhil Mathew

    University of Chicago, USA
  • Niko Naumann

    University of Regensburg, Germany
  • Justin Noel

    University of Regensburg, Germany
Descent in algebraic $K$-theory and a conjecture of Ausoni–Rognes cover
Download PDF

A subscription is required to access this article.


Let be a -Galois extension of rings, or more generally of -ring spectra in the sense of Rognes. A basic question in algebraic -theory asks how close the map is to being an equivalence, i.e., how close algebraic -theory is to satisfying Galois descent. An elementary argument with the transfer shows that this equivalence is true rationally in most cases of interest. Motivated by the classical descent theorem of Thomason, one also expects such a result after periodic localization.

We formulate and prove a general result which enables one to promote rational descent statements as above into descent statements after periodic localization. This reduces the localized descent problem to establishing an elementary condition on . As applications, we prove various descent results in the periodically localized -theory, , , etc. of structured ring spectra, and verify several cases of a conjecture of Ausoni and Rognes.

Cite this article

Dustin Clausen, Akhil Mathew, Niko Naumann, Justin Noel, Descent in algebraic -theory and a conjecture of Ausoni–Rognes. J. Eur. Math. Soc. 22 (2020), no. 4, pp. 1149–1200

DOI 10.4171/JEMS/942